Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Atlanta, GA

July 8, 2017Carroll County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 8, 2017, 3:21 PM EDT for Carroll County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2017, 3:21 PM EDT (19:21 UTC)
Expired
Jul 8, 2017, 3:45 PM EDT
In force
24 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
50

County Carroll County, GA

The radar

The Atlanta radar (KFFC), 36 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.4 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2017-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 845 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2017-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
845 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
904 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
-37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

903 
WWUS82 KFFC 081921
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
321 PM EDT SAT JUL 8 2017
 
GAZ042-043-081945-
Douglas GA-Carroll GA-
321 PM EDT SAT JUL 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DOUGLAS AND
SOUTHEASTERN CARROLL COUNTIES UNTIL 345 PM EDT...

At 320 PM EDT...a strong thunderstorm was over Clem, or just east of 
Carrollton...moving east at 15 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to 
           ground lightning. 

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. 

Some locations in the path of this storm include
Carrollton, Whitesburg, Clem, Byers Crossroads, Seaton Lake and
Hannah.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3364 8504 3361 8477 3359 8481 3357 8481
      3356 8483 3354 8483 3352 8482 3351 8483
      3352 8485 3349 8486 3349 8488 3348 8490
      3346 8492 3353 8508
TIME...MOT...LOC 1920Z 283DEG 13KT 3357 8499 

HAIL...0.25IN
WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 8, 7:35 AM EDT, 7 hours 46 minutes earlier.

Area forecast discussion, Jul 8, 7:35 AM EDT, 7 hours 46 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
735 AM EDT Sat Jul 8 2017

.PREV DISCUSSION... /Issued 354 AM EDT Sat Jul 8 2017/

SHORT TERM /Today through Sunday/...
Short term forecast largely dominated by two features. Weak boundary
has settled over middle Georgia, evident on the water vapor imagery
as enhanced moisture extends from the northern Gulf coast across
Georgia and east of the Appalachians and along the mid-Atlantic
coast. The second feature is another cold front draped across the
Ohio Valley, which models expect to sag southward into north Georgia
today. This front is already serving as a focus for showers and
thunderstorms this morning in Tennessee, and have kept pop chances
higher in north Georgia to account for the expected coverage as the
front drops into the state. Expect storm coverage today to be
highest in far north Georgia due to this feature, and over middle
Georgia as the former boundary confines the best moisture to the
southern CWA. Have highlighted these two areas in the pop and wx
grids as a result. Even with the developing low ceilings this
morning, expect cloud coverage to improve by mid to late morning,
allowing for sufficient insolation and an increasingly unstable air
mass for some clusters of storms, some strong. At this time, SPC has
the area outlooked in a Marginal Risk for severe storms, with the
main concern being damaging winds, heavy rain, and frequent
lightning. Small hail is also possible.

Temperatures remain near seasonal normals, and have used a guidance
blend through the short term.

31

LONG TERM /Sunday Night through Friday/...
The stationary front across the area to start the long term
is expected to dissipate on Monday with just a lingering surface
trough remaining. Shower and thunderstorm chances will favor
central GA Sunday night...creeping north slightly but still
favoring central GA on Monday.

The upper ridge builds over the area for the rest of the long term
with the main high centers well east and west of the area. The moist
airmass over central GA will spread across the entire forecast area.
This will lead to highly diurnal shower and thunderstorm chances the
rest of the long term period as a rather typical summertime
airmass predominates.

Forecast temperatures are expected to run within 3 degrees of
normal this long term period.

BDL

&&

.AVIATION...
12Z Update...
SCT-BKN IFR cigs will improve through mid morning. Expect SCT CU
and mid level clouds through the afternoon. Diurnal thunderstorm
potential highest 18-00z and have converted previous PROB30 to
TEMPO for -TSRA. Winds will stay on the west side, with speeds of
8-10kt today, and 6kt or less overnight. A shift to the NE is
possible at the tail end of the TAF period.

//ATL Confidence...12Z Update...
Low on cigs through 17z.
High confidence on all other elements.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          90  71  89  70 /  30  30  10  20
Atlanta         88  72  88  71 /  40  30  10  10
Blairsville     83  64  82  63 /  40  20  10   5
Cartersville    89  69  88  66 /  40  30   5   5
Columbus        90  74  91  73 /  40  30  40  30
Gainesville     87  70  87  69 /  40  30  10   5
Macon           91  73  91  72 /  40  30  40  40
Rome            88  69  88  66 /  40  20   5   5
Peachtree City  88  70  89  69 /  40  30  20  10
Vidalia         93  75  92  74 /  40  30  60  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...31
LONG TERM....BDL
AVIATION...31
Hazardous weather outlook, Jul 8, 2:51 PM EDT, 30 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
251 PM EDT Sat Jul 8 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-091200-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
251 PM EDT Sat Jul 8 2017

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

A weak frontal boundary will sag south across much of north and
central Georgia today. Afternoon and evening thunderstorms are
expected to develop along and south of this boundary. Strong
thunderstorms are likely, with a few becoming severe. The main
hazards will be damaging winds, large hail and frequent lightning.
Locally heavy rainfall will also be possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

There is a chance of showers and thunderstorms each day, favoring
central Georgia Sunday and Monday, and most so during the afternoon
and evening hours. A few storms could be strong to severe with
gusty winds and frequent lightning the main hazards.
Hail and locally heavy rainfall will also be possible.

Heat Index values may approach 105 degrees in the southeast
portion of the outlook area during the middle to late part of next
week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Local storm report, Jul 8, 12:29 PM EDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1229 PM EDT SAT JUL 08 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     1 W HAYSTON             33.52N  83.79W
07/07/2017                   NEWTON             GA   EMERGENCY MNGR

            A TREE FALL ON POWER LINES NEAR THE INTERSECTION OF
            DOBBS ROAD AND HIGHWAY 213.

&&

CORRECTED REMARKS

EVENT NUMBER FFC1701066

LMERRITT
Local storm report, Jul 8, 12:52 PM EDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1252 PM EDT SAT JUL 08 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 PM     TSTM WND DMG     BROOKS                  32.91N  83.38W
07/07/2017                   WILKINSON          GA   EMERGENCY MNGR

            A TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF
            HIGHWAY 18 AND BOB MARTIN ROAD.

&&

EVENT NUMBER FFC1701067

LMERRITT
Local storm report, Jul 8, 12:55 PM EDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1255 PM EDT SAT JUL 08 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     TSTM WND DMG     1 WNW IVEY              32.91N  83.31W
07/07/2017                   WILKINSON          GA   911 CALL CENTER

            A TREE FELL ON SOUTH LAKESHORE DR NEAR FALL LINE
            FREEWAY KNOCKING DOWN POWER LINES AS WELL.

&&

CORRECTED REMARKS

EVENT NUMBER FFC1701062

LMERRITT
Special weather statement, Jul 8, 1:53 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
153 PM EDT SAT JUL 8 2017

GAZ005>007-081830-
Gilmer GA-Murray GA-Fannin GA-
153 PM EDT SAT JUL 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GILMER...EASTERN MURRAY
AND NORTHWESTERN FANNIN COUNTIES UNTIL 230 PM EDT...

At 153 PM EDT...a strong thunderstorm was near Cohutta Wilderness,
or 13 miles south of Benton. Another strong storm was centered near
Ramhurst. Both storms were moving east at 10 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Chatsworth, Eton, Crandall, Tails Creek, Ramhurst, Jones Mill,
Cohutta Wilderness, Conasauga Lake, Tennga, Cisco, Mountaintown, Fort
Mountain State Park and Roundtop.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3460 8456 3465 8478 3499 8475 3499 8447
TIME...MOT...LOC 1753Z 267DEG 10KT 3498 8465

HAIL...0.25IN
WIND...50MPH
Special weather statement, Jul 8, 2:36 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
236 PM EDT SAT JUL 8 2017

GAZ007-013-081900-
Gilmer GA-Pickens GA-
236 PM EDT SAT JUL 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GILMER AND NORTHEASTERN
PICKENS COUNTIES UNTIL 300 PM EDT...

At 236 PM EDT...a strong thunderstorm was over Talking Rock, or 7
miles northwest of Jasper...moving east at 20 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Jasper, Talking Rock, Sequoyah Lake, Talona, Blaine and Lake
Tamarack.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3459 8432 3458 8432 3458 8434 3457 8433
      3457 8435 3454 8434 3440 8440 3452 8461
      3461 8456
TIME...MOT...LOC 1836Z 289DEG 16KT 3455 8452

HAIL...0.25IN
WIND...50MPH
Special weather statement, Jul 8, 3:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
321 PM EDT SAT JUL 8 2017

GAZ042-043-081945-
Douglas GA-Carroll GA-
321 PM EDT SAT JUL 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DOUGLAS AND
SOUTHEASTERN CARROLL COUNTIES UNTIL 345 PM EDT...

At 320 PM EDT...a strong thunderstorm was over Clem, or just east of
Carrollton...moving east at 15 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Carrollton, Whitesburg, Clem, Byers Crossroads, Seaton Lake and
Hannah.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3364 8504 3361 8477 3359 8481 3357 8481
      3356 8483 3354 8483 3352 8482 3351 8483
      3352 8485 3349 8486 3349 8488 3348 8490
      3346 8492 3353 8508
TIME...MOT...LOC 1920Z 283DEG 13KT 3357 8499

HAIL...0.25IN
WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 8:09 PM EDTSpecial Weather StatementFFCDeKalb36 min
Jul 7, 8:21 PM EDTSpecial Weather StatementFFCJones24 min
Jul 7, 8:22 PM EDTSpecial Weather StatementFFCGwinnett23 min
Jul 7, 8:24 PM EDTSpecial Weather StatementFFCSumter36 min
Jul 7, 8:44 PM EDTSevere Thunderstorm WarningFFCBaldwin, Jones, Twiggs, Wilkinson24 min
Jul 7, 9:06 PM EDTSpecial Weather StatementFFCBarrow24 min
Jul 7, 9:07 PM EDTSpecial Weather StatementFFCWashington23 min
Jul 7, 9:34 PM EDTSpecial Weather StatementFFCGilmer26 min
Jul 8, 1:53 PM EDTSpecial Weather StatementFFCMurray37 min
Jul 8, 2:36 PM EDTSpecial Weather StatementFFCPickens24 min
Jul 8, 3:22 PM EDTSpecial Weather StatementFFCSchley23 min
Jul 8, 3:47 PM EDTSpecial Weather StatementFFCSchley28 min
Jul 8, 4:25 PM EDTSpecial Weather StatementFFCMacon35 min
Jul 8, 4:32 PM EDTSpecial Weather StatementFFCMurray28 min
Jul 8, 4:57 PM EDTSpecial Weather StatementFFCPulaski33 min
Jul 8, 5:02 PM EDTSpecial Weather StatementFFCLamar, Monroe28 min
Jul 8, 5:05 PM EDTSpecial Weather StatementFFCMurray25 min
Jul 8, 5:09 PM EDTSpecial Weather StatementFFCCherokee36 min
Jul 8, 5:24 PM EDTSpecial Weather StatementFFCLaurens36 min
Jul 8, 5:30 PM EDTSpecial Weather StatementFFCDodge30 min
Jul 8, 5:33 PM EDTSpecial Weather StatementFFCCatoosa27 min
Jul 8, 5:44 PM EDTSpecial Weather StatementFFCCherokee31 min
Jul 8, 5:47 PM EDTSevere Thunderstorm WarningFFCLaurens28 min
Jul 8, 5:57 PM EDTSpecial Weather StatementFFCBleckley33 min
Jul 8, 5:59 PM EDTSpecial Weather StatementFFCWheeler31 min
Jul 8, 6:07 PM EDTSpecial Weather StatementFFCCatoosa23 min
Jul 8, 6:16 PM EDTSpecial Weather StatementFFCWheeler29 min
Jul 8, 6:26 PM EDTSpecial Weather StatementFFCCherokee34 min
Jul 8, 6:38 PM EDTSpecial Weather StatementFFCMontgomery37 min
Jul 8, 6:49 PM EDTSpecial Weather StatementFFCWashington26 min
Jul 8, 7:00 PM EDTSevere Thunderstorm WarningFFCWashington, Wilkinson34 min
Jul 8, 7:41 PM EDTSpecial Weather StatementFFCWashington64 min
Jul 8, 7:45 PM EDTSpecial Weather StatementFFCWalton30 min

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.